My regular dr. is on vacation until Monday. I had wt loss surgery a month ago today. I have a home blood pressure monitor and I started taking my bp this week. It is consistently showing around 95/65 or so . It used to run way high, like 140/90 or higher, before surgery. I take 40 mg quinapril and have for like 30 years or so (starting at 10 mg., then 20, and on 40 mg for 15-20 years.) I've already lost almost 30 pounds because of the surgery (my BMI is now around 41). I talked to my husband and he suggested cutting back to 1/2 or 3/4 of my bp pill, so I've been doing that the last few nights. I am not really dizzy or have any other symptoms. I increased my fluid (water and vit. water) intake in case it was dehydration, but I have no other symptoms of that either like dark urine, etc.. Should I wait until Monday to see my regular dr., and/or is it OK to cut back on my rx until then? Thanks! Oh, and also, I quit my Diet Dr. Pepper habit of about 5 12 oz. bottles per day about 6 weeks ago and in fact have had no caffeine in at least a month, in case that is a contributing factor in reducting my bp. Also interesting to note, I have lost 30 pounds many times before and it never lowered my bp this much, but I've never lost it this fast either. I am kind of perplexed. I wonder if my home monitor is functioning correctly also - ?
Person's Gender: Female
Person's Age: 56
Increasing fluids mainly, cutting back to 1/2 or 3/4 of meds because I know it is borderline TOO low. My husband thinks I should eat salt!!!
Hi, My name isXXXXX you for using Just Answer. I am happy to help you with your concern today.
First off, congratulations on the weight loss, that is wonderful!
The weight loss and stopping the caffeine can play a part in lowering your blood pressure.
A blood pressure of 95/65 is ok as long as you feel okay, but since it has been running higher in the past it would be a good idea to have your machine checked.
My suggestion to you is to take your machine to a drug store that has a blood pressure machine. Sit down, take you blood pressure with your machine and then use the stores and see how closely they are. If they are close and it does seem as though your bp is running lower, then call your doctors office. Most likely his nurse is their to take calls and is in touch with him and can inform you with what to do regarding your medication or their may be another doctor in the office covering his patients that you can speak with.
I would not eat salt and I would not change your dosage on medication until you talk with your physician's office.
If you have any further questions, please let me know. Have a good day.
Problem is that I live in a very small town. My arms are too large for those drug store cuffs, even if we had one in town. Also, there is no MD in that clinic. Even the person I see there is not an MD, he is a PA and I think they have a young girl who is also a PA or an NP who is taking his patients. I'm not trying to be deragatory at all, I'm just saying these are my options.
I understand and do not feel you are being derogatory at all, thank you for letting me know what your options are.
You are probably fine since you are not experiencing dizziness or fatigue. Continue increasing your water as you have been doing. Then call your doctor on Monday to let him know what it has been running. Take it different times of the day and keep a log of what it has been running so your doctor will know. However if you start feeling dizzy or tired or if your blood pressure drops any lower, call the doctors office just to see if you can come in and have them take your blood pressure. If the PA or NP that is taking his patients feels your medicine needs to be adjusted they will have you do so accordingly.
Hope you continue to feel fine and this is probably just your body adjusting to the weight loss and the dosage on your medication will need to be changed.
LPN since 2000. Experience in Orthopedics, Dermatology, Cardiology & Ear Nose and Throat